Vanna Dest on Cardiac Toxicity Following Radiation Therapy

VANNA DEST, MSN, APRN-BC, AOCN
Thursday, August 22, 2013
Talk about this article with nurses and others in the oncology community in the General Discussions Oncology Nursing News discussion group.
Vanna Dest, MSN, APRN-BC, AOCN, Oncology Nurse Practitioner/Manager, Oncology APP, Yale-New Haven Hospital, discusses cardiac toxicity in patients receiving radiation therapy.

Cardiac toxicity is a big problem following radiation therapy, Dest says, particularly in patients with Hodgkin's lymphoma, left-sided breast cancer, and lung cancer. Age as well as combined modalities play a role in cardiac toxicity, as many patients are being treated with chemotherapy as well as radiation therapy.

Dest says that specific cardiac toxicities that need to be monitored include cardiomyopathy, coronary artery disease, valve changes, and conduction problems.



Talk about this article with nurses and others in the oncology community in the General Discussions Oncology Nursing News discussion group.
External Resources

MJH Associates
American Journal of Managed Care
Cure
MD Magazine
Pharmacy Times
Physicians' Education Resource
Specialty Pharmacy Times
TargetedOnc
OncNurse Resources

Blogs
Continuing Education
Discussions
Web Exclusives


About Us
Advertise
Advisory Board
Careers
Contact Us
Privacy Policy
Terms & Conditions
Intellisphere, LLC
2 Clarke Drive
Suite 100
Cranbury, NJ 08512
P: 609-716-7777
F: 609-716-4747

Copyright OncNursing 2006-2017
Intellisphere, LLC. All Rights Reserved.